Nebraska, 2004

Hail in Nebraska, July 4, 2004

July 4, 2004 · NWS LBF · 6 events in 5 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 4, 1:06 AM MST, 12 hours 39 minutes earlier.

Area forecast discussion, Jul 4, 1:06 AM MST, 12 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 AM CDT SUN JUL 4 2004

...FORECAST FOCUS WILL BE ON CONVECTION THIS EVENING...

.DISCUSSION...
VORT MAX ASSOC WITH WEAK UPPER LEVEL CIRCULATION NOTED IN SWRN CO
WITH PLENTY OF SHOWERS AND THUNDERSTORMS PASSING ACROSS THE
MOUNTAINS AND ADJACENT PLAINS. BOTH THE ETA AND GFS SIMILAR WITH
DEVELOPING CONVECTION INTO THE HIGH PLAINS THROUGH 00Z THEN EASTWARD
INTO ONE OR MORE MCSS TONIGHT. THE ETA KEYING IN ON ONE IN WEST
CENTRAL NEBRASKA AND WRN KS WHILE THE GFS HAS ONE IN SD AND THE TRI
STATE (CO/NE/KS). WITH A THUNDERSTORM WATCH IN PLACE FOR WESTERN
NEBRASKA UNTIL 03Z...SEVERE PARAMETERS FAVOR ANOTHER ROUND OF
THUNDERSTORMS WITH A FEW SUPERCELLS WITH VERY LARGE HAIL POTENTIAL.
EXISTING BOUNDARIES WILL BE IMPORTANT FOR FOCUS. APPEAR LATEST TREND
OF RADAR AND SATELLITE AT 1930Z FAVORS THE SWRN ZONES FOR BEST
SEVERE POTENTIAL. DUE TO BOUNDARY EXISTING FROM WEST OF AKO CO INTO
GARDEN COUNTY. AREA IN SERLY INFLOW AND MOISTURE CONVERGENCE. CANT
RULE OUT POSSIBILITY OF ISOLATED FLASH FLOODING IN SW WHERE 1 HR FFG
IS AT 1.3 TO 1.9 INCHES. HAYES COUNTY LOWEST AT 1.3 INCHES. ACTIVITY
SHOULD EXIT MOST OF FA BY 06Z.

SHOWERS AND STORMS SHOULD REDEVELOP MONDAY AHEAD OF UPPER TROUGH AND
COLD FRONT ADVANCING SOUTHWARD THROUGH FA. THIS WILL COOL NW DOWN TO
THE UPPER 60S WHILE LOWER 80S SQUEEZED OUT IN FAR SOUTH. CHANCES
SHOULD END MONDAY NIGHT AS SFC HIGH BUILDS IN. CONTINUED COOL TUES
IN THE MID 70S. DRY UNTIL LATE THU WHEN COLD FRONT AND UPPER TROUGH
APPROACH. AGREE WITH HPC IN STALLING FRONT OUT ACROSS NEBR KEEPING
POPS IN THE FORECAST THROUGH SATURDAY. A WARMING TREND INTO THE 80S
TO NEAR 90 EACH DAY.

 .LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, Jul 4, 1:10 PM MST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT SUN JUL 4 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-051200-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
310 PM CDT SUN JUL 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

SEVERE WEATHER IS EXPECTED THIS EVENING ACROSS THE ENTIRE OUTLOOK
AREA. LARGE HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH STRONG WINDS
WILL ALSO BE POSSIBLE. STORMS HAVE DEVELOPED OVER THE PANHANDLE OF
NEBRASKA AND WILL MOVE EAST AND SOUTHEAST ACROSS THE OUTLOOK AREA.
LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND
PRODUCE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...SEVERE WEATHER IS POSSIBLE AGAIN MONDAY EVENING ACROSS
SOUTHWEST NEBRASKA.  LARGE HAIL WILL BE THE PRIMARY CONCERN. STORMS
WILL WILL DEVELOP ACROSS WESTERN NEBRASKA AND MOVE SOUTHEAST.
LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND
PRODUCE MINOR FLOODING.

TUESDAY THROUGH SATURDAY...NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND MONDAY.

MASEK

The radar

The Rapid City radar (KUDX), 154 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Sheridan

When
July 4, 1:45 PM MST
Where
Sheridan County, 3 mi W of Gordon
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
42.800, -102.267

Hail, Keith

When
July 4, 2:47 PM MST
Where
Keith County, 3 mi W of Lemoyne
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.283, -101.867

Hail, Keith

When
July 4, 2:50 PM MST
Where
Keith County, 15 mi N of Brule
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.317, -101.900

Hail, Deuel

When
July 4, 3:05 PM MST
Where
Deuel County, 14 mi NW of Big Spgs
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.217, -102.267

Hail, Grant

When
July 4, 3:43 PM MST
Where
Grant County, 15 mi SE of Hyannis
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.850, -101.567

Hail, Cherry

When
July 4, 6:26 PM CST
Where
Cherry County, 1 mi NW of Brownlee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.300, -100.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411456, 5411457, 5411458, 5411459, 5411460, 5411522.